MAUDE Adverse Event Report: THE FLEX COMPANY FLEX; REUSABLE MENSTRUAL DISC

THE FLEX COMPANY FLEX; REUSABLE MENSTRUAL DISC
Model Number 10112
Medical Device Problem Codes Device-Device Incompatibility (2919); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer left a review on the company's website to report that they had been using the device for approximately two months when they discovered their iud was displaced and they had become pregnant.The company followed up with the customer via email.The customer responded, stating that they were unaware at the time of displacement, but later checked their iud strings and felt that they were lower than usual.The customer stated they were not experiencing their "usual consistent pms symptoms", so they took a pregnancy test which came back positive.Ultrasound imaging was performed at a planned parenthood facility where the customer says it was confirmed that the iud had moved to a lower position "reducing its effectiveness".The customer states they had their iud removed.The customer denied experiencing any adverse symptoms during or after the procedure.The customer was advised by the company that the instructions for use that are provided in the packaging with the device state "consult your doctor if you are using an intrauterine device (iud).While uncommon, there is a risk of dislodging, displacing, or removing the iud by pulling on the iud string when removing flex reusable disc." the submission of this report is not an admission by the company that the use of the device in question caused or contributed to the customer event.

Brand Name
FLEX
Common Device Name
REUSABLE MENSTRUAL DISC
Manufacturer (Section D)
THE FLEX COMPANY
318 lincoln blvd.
#204
venice CA 90291
Manufacturer (Section G)
SOUTHMEDIC INC.
50 alliance blvd.
barrie, on L4M 5 K3
CA   L4M 5K3
Manufacturer Contact
jacqueline piscitello
318 lincoln blvd.
#204
venice, CA 90291
4242092711
MDR Report Key19560071
Report Number3012971814-2024-00012
Device Sequence Number20046497
Product Code HHE
UDI-Device Identifier00851906007590
UDI-Public00851906007590
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number10112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale